Hello! I had an alarplasty on the 08/10/12 to reduce the width of my nostrils. All was good , i had minimal pains , anasthesia went good and there are no breathing problems after the procedure.. the nurse told me to put on a cotton on the nose because of a BLEEDING , is that normal?.. and the most important part that actually bothers is that i find out an asymmetry today when i removed the cotton.. here is the photo, do you think it needs a revision in 6 months or it is acceptable?thank you!!
Alarplasty. Is it Normal to Put Cotton on Nose For Bleeding After? (photo)
Doctor Answers (3)
No two alar are completely symmetric and more than likely they were a bit different before surgery. Check with your surgeon.
After any nasal surgery a nasal drip pad (gauze) is used to catch any blood. The alarplasty can help the nostrils to narrow but perfect symmetry is hard to achieve. Your photos look good at this time. I would wait for 3 months and then assess the degree of asymmetry. If it is not too obvious and you are overall happy with the result then no revision is needed.
Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.
Rhinoplasty surgery for nostrils
- Gauze is made out of cotton, so yes this is normal and nothing to worry about
- Based on your pics, the asymmetry is pretty minimal, I would look at your pre-op photos and see if there was a difference before surgery as well
- Just be careful when considering a revision, there are some factors (healing) that we cannot control, so it may just be better to watch and wait the 6 months to reassess
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.